Cookies?
Library Header Image
LSE Research Online LSE Library Services

Methods for estimating a conditional distribution function

Hall, Peter, Wolff, Rodney C. L. and Yao, Qiwei (1999) Methods for estimating a conditional distribution function. Journal of the American Statistical Association, 94 (445). pp. 154-163. ISSN 0162-1459

[img]
Preview
PDF
Download (442Kb) | Preview

Abstract

Motivated by the problem of setting prediction intervals in time series analysis, we suggest two new methods for conditional distribution estimation. The first method is based on locally fitting a logistic model and is in the spirit of recent work on locally parametric techniques in density estimation. It produces distribution estimators that may be of arbitrarily high order but nevertheless always lie between 0 and 1. The second method involves an adjusted form of the Nadaraya-Watson estimator. It preserves the bias and variance properties of a class of second-order estimators introduced by Yu and Jones but has the added advantage of always being a distribution itself. Our methods also have application outside the time series setting; for example, to quantile estimation for independent data. This problem motivated the work of Yu and Jones.

Item Type: Article
Official URL: http://www.amstat.org/publications/jasa.cfm
Additional Information: © 1999 American Statistical Association
Library of Congress subject classification: H Social Sciences > HA Statistics
Sets: Collections > Economists Online
Departments > Statistics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 10 Jul 2008 10:58
URL: http://eprints.lse.ac.uk/6631/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only